Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 12, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at Mar 29, 2007, 12:16 AM CDT for Crosby County, Texas. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2007, 12:16 AM CDT (05:16 UTC)
- Expired
- Mar 29, 2007, 2:15 AM CDT
- In force
- 119 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties
County Crosby County, TX
The radar
The Lubbock radar (KLBB), 48 km from the middle of the area, began a volume at 05:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 5.3 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1596 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1565 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLUB 290519 FFWLUB TXC107-290715- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 1216 AM CDT THU MAR 29 2007 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN CROSBY COUNTY IN NORTHWEST TEXAS. * UNTIL 215 AM CDT * AT 1214 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING THAT RESULTED IN HIGH WATER IN THE CITY STREETS OF LORENZO. AT 1216 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL OVER THE WARNED AREA. LOCALLY HEAVY RAINFALL WILL PERSIST THROUGH 1 AM CDT...WITH RUNOFF MAKING ADDITIONAL FLASH FLOODING IS LIKELY THROUGH 2 AM CDT. * SOME LOCATIONS THAT MAY EXPERIENCE FLOODING FROM THIS STORM INCLUDE RALLS...LORENZO...CONE AND CROSBYTON. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3382 10154 3347 10155 3361 10108 3383 10120 $$
2 follow-up statements
000 WGUS74 KLUB 290559 FFSLUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1257 AM CDT THU MAR 29 2007 TXC107-290715- CROSBY TX- 1257 AM CDT THU MAR 29 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 AM CDT FOR NORTHERN CROSBY COUNTY... AT 1256 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING MODERATE TO VERY HEAVY RAIN OVER THE WARNED AREA. RUNOFF FROM EARLIER EXCESSIVE RAINFALL WILL CONTINUE TO PRESENT A THREAT OF FLASH FLOODING THROUGH 215 AM CDT. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CONE...LORENZO...CROSBYTON...AND HIGHWAY 62/82. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3382 10154 3347 10155 3361 10108 3383 10120 $$
000 WGUS74 KLUB 290621 FFSLUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 118 AM CDT THU MAR 29 2007 TXC107-290715- CROSBY TX- 118 AM CDT THU MAR 29 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 AM CDT FOR NORTHERN CROSBY COUNTY... AT 115 AM CDT...TRAINED WEATHER SPOTTERS REPORTED FLOODING IN THE CITY STREETS OF RALLS. NATIONAL WEATHER SERVICE DOPPLER RADAR ADDITIONALLY INDICATED MODERATE RAINFALL THAT WILL DIMINISH OVER NORTHEASTERN CROSBY COUNTY BY 2 AM CDT. RUNOFF MAY CONTINUE TO PRESENT A FLASH FLOODING THREAT THROUGH 215 AM CDT. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CONE BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3382 10154 3347 10155 3361 10108 3383 10120 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 28, 8:16 PM CDT, 4 hours earlier.
Area forecast discussion, Mar 28, 8:16 PM CDT, 4 hours before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 816 PM CDT WED MAR 28 2007 .UPDATE... SUPERCELLS HAVE MOVED NORTH INTO THE CENTRAL PANHANDLE...WITH NEW CONVECTIVE DEVELOPMENT ACROSS THE WESTERN SOUTH PLAINS FROM MORTON TO NEAR TATUM AND LOVINGTON. THIS ACTIVITY WILL LIKELY CONTINUE TO FILL IN ALONG CONVERGENT TROUGH AXIS. WINDS HAVE BACKED IN THE MOIST AIR OVER MOST OF THE SOUTH PLAINS WITH 60 DEG DEWPOINTS AS FAR WEST AS BROWNFIELD AND LEVELLAND. PACIFIC COLD FRONT MOVING ACROSS EASTERN NEW MEXICO WILL EVENTUALLY INTERCEPT THE SFC TROUGH/DRYLINE WITH DISCRETE STORMS MERGING/DEVELOPING INTO SQUALL LINE WHICH IS EXPECTED TO MOVE EAST ACROSS THE SOUTH PLAINS IN THE 02-06Z TIME FRAME...AND ACROSS THE ROLLING PLAINS AND SE PANHANDLE THEREAFTER. WILL CONTINUE TO SEE SEVERE THREAT PAST MIDNIGHT WITH CONTINUED THREAT OF HAIL...WIND AND ISOLATED TORNADOES. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 39 65 38 61 36 / 20 0 10 10 20 TULIA 46 68 39 63 38 / 50 10 10 20 20 PLAINVIEW 47 69 40 63 40 / 50 10 10 20 20 LEVELLAND 46 68 40 67 41 / 30 10 10 20 10 LUBBOCK 48 70 42 68 41 / 50 10 10 20 10 BROWNFIELD 46 71 41 67 42 / 30 10 10 20 10 CHILDRESS 55 73 51 69 45 / 70 30 20 40 20 SPUR 55 72 45 67 44 / 60 20 20 40 10 ASPERMONT 59 71 49 67 47 / 70 40 30 40 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && JJ/06
Hazardous weather outlook, Mar 28, 11:43 AM CDT, 12 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1143 AM CDT WED MAR 28 2007 TXZ021>044-291645- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1143 AM CDT WED MAR 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT OVER MUCH OF THE SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A DRYLINE THIS AFTERNOON JUST EAST OF THE NEW MEXICO STATE LINE. ATMOSPHERIC CONDITIONS WILL INITIALLY BE FAVORABLE FOR SUPERCELL THUNDERSTORMS...WITH A THREAT OF LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. A FEW STRONG TORNADOES MAY BE POSSIBLE OVER THE ROLLING PLAINS AND THE EXTREME SOUTHEASTERN TEXAS PANHANDLE AS THE STORMS ENCOUNTER DEEPER MOISTURE. THE THUNDERSTORMS ARE EXPECTED TO EVOLVE INTO A LARGE COMPLEX THROUGH THE EVENING AND SLOWLY MOVE EAST. THE PRIMARY THREAT WILL TRANSITION TO DAMAGING WINDS AND LARGE HAIL. FLOODING HEAVY RAINFALL WILL LIKELY ACCOMPANY THUNDERSTORMS THAT DEVELOP THIS EVENING. LOCALIZED FLASH FLOODING WILL BE POSSIBLE ACROSS THE SOUTHEAST TEXAS PANHANDLE AND ROLLING PLAINS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL THUNDERSTORMS MAY AFFECT THE EASTERN PORTIONS OF THE AREA ON FRIDAY. THE THREAT FOR DAMAGING WINDS AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED LATER THIS AFTERNOON THROUGH THIS EVENING.
In the hours before
Local storm report, Mar 28, 11:27 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1127 PM CDT WED MAR 28 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1127 PM HAIL LUBBOCK 33.58N 101.86W
03/28/2007 M1.00 INCH LUBBOCK TX NWS EMPLOYEE
QUARTER SIZED HAIL COVERING THE GROUND AT 82ND AND
QUAKER
&&
GELocal storm report, Mar 28, 11:34 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1134 PM CDT WED MAR 28 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1134 PM HAIL LUBBOCK 33.58N 101.86W
03/28/2007 E0.88 INCH LUBBOCK TX PUBLIC
NICKEL SIZE HAIL COVERED THE GROUND LOCATED AT 77TH
STREET AND AVE W
&&
FBLocal storm report, Mar 28, 11:41 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1141 PM CDT WED MAR 28 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1128 PM HAIL LUBBOCK 33.58N 101.86W
03/28/2007 E1.00 INCH LUBBOCK TX BROADCAST MEDIA
QUARTER SIZE HAIL REPORTED AT FOX 34 FROM
1128PM-1135PM.
&&
FBLocal storm report, Mar 28, 11:42 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1142 PM CDT WED MAR 28 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1120 PM HAIL LUBBOCK 33.58N 101.86W
03/28/2007 E0.88 INCH LUBBOCK TX NWS EMPLOYEE
NICKEL SIZE HAIL COVERED THE GROUND AT 12TH STREET AND
CHICAGO.
&&
FBSpecial weather statement, Mar 28, 11:52 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1152 PM CDT WED MAR 28 2007 TXZ035-290515- LUBBOCK TX- 1152 PM CDT WED MAR 28 2007 ...STRONG THUNDERSTORM ACROSS EASTERN LUBBOCK COUNTY... AT 1150 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER IDALOU...OR ABOUT 15 MILES SOUTHEAST OF ABERNATHY...MOVING EAST AT 25 MPH. HAIL UP MARBLE SIZE IS POSSIBLE WITH THIS THUNDERSTORM. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. A TORNADO WATCH IS IN EFFECT FOR LUBBOCK COUNTY UNTIL 6 AM.
Local storm report, Mar 29, 12:08 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1208 AM CDT THU MAR 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1203 AM HAIL 7 W TAHOKA 33.16N 101.92W
03/29/2007 E0.88 INCH LYNN TX PUBLIC
&&
TLINDLEYThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 8:23 PM CDT | Severe Thunderstorm Warning | LUB | Bailey | 67 min |
| Mar 28, 8:36 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 54 min |
| Mar 28, 8:41 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Yoakum | 64 min |
| Mar 28, 9:00 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Parmer | 60 min |
| Mar 28, 9:30 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Lamb | 60 min |
| Mar 28, 9:49 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley, Terry, Yoakum | 56 min |
| Mar 28, 10:00 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 30 min |
| Mar 28, 10:21 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Swisher | 54 min |
| Mar 28, 10:30 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 45 min |
| Mar 28, 10:40 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock, Lynn, Terry | 65 min |
| Mar 28, 11:15 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hale, Swisher | 60 min |
| Mar 28, 11:47 PM CDT | Severe Thunderstorm Warning | LUB | Lynn, Terry | 43 min |
| Mar 29, 12:05 AM CDT | Severe Thunderstorm Warning | LUB | Crosby, Lubbock | 25 min |
| Mar 29, 12:30 AM CDT | Severe Thunderstorm Warning | LUB | Garza, Lynn | 45 min |
| Mar 29, 12:37 AM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 38 min |
| Mar 29, 1:01 AM CDT | Severe Thunderstorm Warning | LUB | Motley | 44 min |
| Mar 29, 1:15 AM CDT | Severe Thunderstorm Warning | LUB | Garza, Lynn | 45 min |
| Mar 29, 1:15 AM CDT | Severe Thunderstorm Warning | LUB | Hall | 45 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.